MAUDE Adverse Event Report: TERUMO BCT RIKA; RIKA PLASMA DONATION SYSTEM

TERUMO BCT RIKA; RIKA PLASMA DONATION SYSTEM
Model Number 42000
Medical Device Problem Codes Fire (1245); Device Difficult to Maintain (3134); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the device was being service by a service technician at the customer sire.The interface cca was replaced.Electrical safety testing was not performed prior to applying power to the device.When power was applied to the unit, visible sparks were observed, followed by a small flame (approximately ¼ inch in size) on the multifunction cca board.The side panels were removed at the time, and the fire was visually confirmed.The machine shut down immediately.It was then manually disconnected from power, and the flame was extinguished by blowing on it.The fire did not burn out on its own.At this time, the observed damage appears to be limited to the multifunction cca.The control computer does not appear to be damaged.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
During equipment required maintenance, upon inspection the technician reported seeing a flame on the multifunction cca while servicing the device.Technician/patient age, weight and outcome are unknown at this time.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, h.6 and h.11 and corrected information in d.8, e.1, e.3, a.1 and a.3a.Investigation: the device was being service by a service technician at the customer site.The interface cca was replaced.Electrical safety testing was not performed prior to applying power to the device.When power was applied to the unit, visible sparks were observed, followed by a small flame (approximately ¼ inch in size) on the multifunction cca board.The side panels were removed at the time, and the fire was visually confirmed.The machine shut down immediately.It was then manually disconnected from power, and the flame was extinguished by blowing on it.The fire did not burn out on its own.At this time, the observed damage appears to be limited to the multifunction cca.The control computer does not appear to be damaged.Multiple photographs were submitted in lieu of the disposables set to aid in the investigation.Analysis of the images revealed burnt components on the multifunction cca.The reported allegation was confirmed.One year of service history was reviewed for this device with no further issues related to the reported condition "thermal event" identified.A service technician completed testing of the device on multiple occasions and completed the multifunction and fluid tests, which were completed successfully.The device serial number history report indicates no further related issues have been reported for this device.The multifunction cca was returned to terumo bct and investigated.There were notable burn marks at the on the u8 component and the r25 component was broken off the board.The r25 was likely damaged while servicing the device when the interface cca was replaced for the original out of service reason.Correction a terumo bct representative contacted the customer regarding this incident.On april 29, 2026, system engineer reached out to the customer to remind them to be careful not to damage other components when servicing the device.The customer was also reminded to address any components that have been accidentally damaged.The customer responded and stated that they will communicate and remind all technicians of this information.Root cause: a root cause assessment was performed for the thermal event of this complaint.Based on the available evidence from the investigation, the assessment concluded that the most likely root cause was a technician error during servicing of the device, resulting in damage to a component on the multifunction cca.
 
Event or Problem Description
It was reported that during equipment required maintenance, upon inspection the technician reported seeing a flame on the multifunction cca while servicing the device.Technician/patient age and weight were not provided.It was reported that there was no serious injury or medical intervention.

Brand Name
RIKA
Common Device Name
RIKA PLASMA DONATION SYSTEM
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
verenia oliver
10810 w. collins ave
lakewood, CO 80215
MDR Report Key24640905
Report Number1722028-2026-00041
Device Sequence Number9895080
Product Code GKT
UDI-Device Identifier05020583420007
UDI-Public05020583420007
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK231035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer04/14/2026
05/13/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date05/05/2026
05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale